Alert archive / Texas / High Wind Warnings in 2026
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 14, 2026, 11:53 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for 12 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 11:53 AM CDT (16:53 UTC)
- In effect from
- Mar 15, 2026, 7:00 AM CDT
- Expired
- Mar 15, 2026, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 8:05 AM CDT | NON-TSTM WND GST 59 | 1 Wsw Hooker, OK | Oklahoma Mesonet. |
| Mar 15, 8:13 AM CDT | NON-TSTM WND GST 60 | 4 Ssw Dalhart, TX | ASOS station KDHT Dalhart (ASOS). |
| Mar 15, 8:13 AM CDT | NON-TSTM WND GST 61 | 1 Wsw Guymon, OK | ASOS station KGUY Guymon (ASOS). |
| Mar 15, 8:28 AM CDT | NON-TSTM WND GST 59 | Palo Duro Reservoir 1nw, TX | West Texas Mesonet. |
| Mar 15, 8:55 AM CDT | NON-TSTM WND GST 61 | 3 Sse Boise City, OK | Peak gust in Cimarron county of 61 mph at the Boise City mesonet. 58 mph or greater gusts in the area were observed from 855 AM till 430 PM. |
| Mar 15, 9:39 AM CDT | NON-TSTM WND GST 71 | 4 Ssw Dalhart, TX | ASOS station KDHT Dalhart (ASOS). |
| Mar 15, 9:42 AM CDT | NON-TSTM WND GST 71 | 4 Ssw Dalhart, TX | Peak gust in Hartley county of 71 mph at the Dalhart ASOS. 58 mph or greater gusts were observed in the area from about 9 AM till 5 PM. |
| Mar 15, 10:20 AM CDT | NON-TSTM WND GST 60 | 1 Wsw Hooker, OK | Mesonet station HOOK Hooker. |
| Mar 15, 10:21 AM CDT | NON-TSTM WND GST 63 | 1 Wsw Guymon, OK | ASOS station KGUY Guymon (ASOS). |
| Mar 15, 10:23 AM CDT | NON-TSTM WND GST 70 | 2 N Stinnett, TX | Mesonet station 104 Stinnett 1NNW. |
| Mar 15, 10:23 AM CDT | NON-TSTM WND GST 70 | 2 N Stinnett, TX | Peak gust in Hutchinson county at the Stinnett mesonet. 58 mph or greater gusts were observed in the area from about 9 AM till 2 PM. |
| Mar 15, 10:26 AM CDT | NON-TSTM WND GST 62 | 1 Ene Mclean, TX | Mesonet station 44 McLean 1E. |
| Mar 15, 10:38 AM CDT | NON-TSTM WND GST 60 | 6 Ese Lora, TX | Peak gust in Hemphill county at the Miami mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 3 PM. |
| Mar 15, 10:59 AM CDT | NON-TSTM WND GST 63 | 3 Se Dumas, TX | Peak gust in Moore county at the Dumas mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 1 PM. |
| Mar 15, 11:00 AM CDT | NON-TSTM WND GST 58 | 11 S Romero, TX | Peak gust in Oldham county at the Romero mesonet. 40 mph or greater sustained winds were observed elsewhere in the county from about 8 AM till 4 PM. |
| Mar 15, 11:07 AM CDT | NON-TSTM WND GST 60 | Goodnight, TX | Mesonet station 85 Goodnight. |
| Mar 15, 11:18 AM CDT | NON-TSTM WND GST 64 | 9 Nne Sunray, TX | Peak gust in Sherman county at the Sunray mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 12 PM. |
| Mar 15, 11:20 AM CDT | HIGH SUST WINDS 41 | 8 W Slapout, OK | 40 mph or greater sustained winds were measured in portions of Beaver county from 1120 AM till 215 PM. |
| Mar 15, 11:35 AM CDT | NON-TSTM WND GST 60 | 1 Nnw Spearman, TX | AWOS station KE42 1 NNW Spearman. |
| Mar 15, 11:35 AM CDT | NON-TSTM WND GST 60 | 1 Nnw Spearman, TX | Peak gust in Hansford county at the Spearman AWOS. 58 mph or greater gusts were observed in the area from about 8 AM till 2 PM. |
| Mar 15, 11:50 AM CDT | NON-TSTM WND GST 70 | 1 Wsw Guymon, OK | ASOS station KGUY Guymon (ASOS). |
| Mar 15, 11:50 AM CDT | NON-TSTM WND GST 70 | 1 Wsw Guymon, OK | Peak gust in Texas county of 70 mph at the Guymon ASOS. Several other 58 mph or greater gusts were observed in the county from about 8 AM till 6 PM. |
| Mar 15, 11:57 AM CDT | NON-TSTM WND GST 60 | 2 Wsw Clarendon, TX | Mesonet station 35 Clarendon 2W. |
| Mar 15, 11:57 AM CDT | NON-TSTM WND GST 60 | 2 Wsw Clarendon, TX | Peak gust in Donley county at the Clarendon mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 1 PM. |
| Mar 15, 12:01 PM CDT | NON-TSTM WND GST 64 | 3 Se Pantex, TX | Peak gust in Carson county at the Pantex ESE mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 4 PM. |
| Mar 15, 12:01 PM CDT | NON-TSTM WND GST 66 | 6 Se Wellington, TX | Peak gust in Collingsworth county at the Wellington mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 2 PM. |
| Mar 15, 12:05 PM CDT | NON-TSTM WND GST 69 | 2 N Texline, TX | Peak gust in Dallam county of 69 mph at the Texline mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 2 PM. |
| Mar 15, 12:12 PM CDT | NON-TSTM WND GST 60 | 2 Wnw Lake Mcclellan, TX | Mesonet station 121 Lake McClellan 2NW. |
| Mar 15, 12:16 PM CDT | NON-TSTM WND GST 62 | 15 Wsw Clarendon, TX | Mesonet station 108 Palo Duro 4E (JA Ranch). |
| Mar 15, 12:16 PM CDT | NON-TSTM WND GST 64 | 10 Ene Palo Duro Canyon, TX | Mesonet station 74 Claude 12SW. |
| Mar 15, 12:16 PM CDT | NON-TSTM WND GST 64 | 10 Ene Palo Duro Canyon, TX | Peak gust in Armstrong county at the Claude mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 4 PM. |
| Mar 15, 12:33 PM CDT | NON-TSTM WND GST 64 | 3 W Dozier, TX | Mesonet station 81 Dozier 3W. |
| Mar 15, 12:51 PM CDT | NON-TSTM WND GST 63 | 8 Ssw Palo Duro Canyon, TX | Peak gust in Randall county at the Ceta Canyon mesonet. 58 mph or greater gusts were observed in the area from about 11 AM till 3 PM. |
| Mar 15, 12:54 PM CDT | NON-TSTM WND GST 64 | 1 Ene Mclean, TX | Mesonet station 44 McLean 1E. |
| Mar 15, 12:54 PM CDT | NON-TSTM WND GST 64 | 1 Ene Mclean, TX | Peak gust in Gray county at the McLean mesonet. 58 mph or greater gusts were observed in the area from about 9 AM till 3 PM. |
| Mar 15, 1:06 PM CDT | NON-TSTM WND GST 62 | 6 E Amarillo, TX | ASOS station KAMA Amarillo (ASOS). |
| Mar 15, 1:06 PM CDT | NON-TSTM WND GST 62 | 6 E Amarillo, TX | Corrects previous non-tstm wnd gst report from 6 E Amarillo. Peak gust in Potter county at the Amarillo ASOS. 58 mph or greater gusts were observed in the area from about 11 AM till 1 PM. |
| Mar 15, 1:06 PM CDT | NON-TSTM WND GST 62 | 6 E Amarillo, TX | Peak gust in Randall county at the Amarillo ASOS. 58 mph or greater gusts were observed in the area from about 11 AM till 1 PM. |
| Mar 15, 1:22 PM CDT | NON-TSTM WND GST 61 | 2 Wnw Lake Mcclellan, TX | Mesonet station 121 Lake McClellan 2NW. |
| Mar 15, 2:05 PM CDT | NON-TSTM WND DMG | 1 Wsw Amarillo, TX | Video received via social media of a large tree uprooted near I-40 and I-27 in Amarillo. Tree does appear to be partly or mostly dead, but could still suggest a 58 mph or greater wind gust. |
| Mar 15, 5:10 PM CDT | NON-TSTM WND GST 62 | 8 W Lipscomb, TX | Peak gust in Lipscomb county at the Lipscomb mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS74 KAMA 141653 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1153 AM CDT Sat Mar 14 2026 OKZ001>003-TXZ001>020-317-150100- /O.UPG.KAMA.HW.A.0002.260315T1200Z-260316T0000Z/ /O.NEW.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/ /O.NEW.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Pampa, Canyon, Gruver, Wildorado, Lutie, Lela, Masterson, Wellington, Washburn, Booker, Keyes, Lora, Beaver, Boise City, Boys Ranch, Channing, Bushland, Guymon, Perryton, Panhandle, Kingsmill, Clarendon, Shamrock, Palo Duro Canyon State Park, Wolf Creek Park, Dumas, Wheeler, Buffalo Lake, Forgan, Ware, Umbarger, Twitty, Four Way, Romero, Spearman, Vega, Claude, Waka, Dozier, Amarillo, Glazier, Hartley, Dalhart, Canadian, Wayside, Goodnight, Higgins, Follett, Briscoe, Hereford, Borger, Lake Marvin, Codman, White Deer, Samnorwood, Dawn, Bootleg, Miami, Pantex, Skellytown, Conlen, Farnsworth, and Stratford 1153 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...The combined Texas and Oklahoma Panhandles. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ward
3 follow-up statements
353 WWUS74 KAMA 150100 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 800 PM CDT Sat Mar 14 2026 OKZ001>003-TXZ001>020-317-151300- /O.CON.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/ /O.CON.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Waka, Dumas, Shamrock, Borger, Boise City, Spearman, Twitty, Farnsworth, Lora, Bushland, Channing, Palo Duro Canyon State Park, Conlen, Panhandle, Buffalo Lake, Higgins, Hartley, Pantex, Booker, Wheeler, Lela, Wolf Creek Park, Codman, Guymon, Skellytown, Lutie, Glazier, Masterson, Forgan, Beaver, Four Way, Claude, Wildorado, Vega, Boys Ranch, White Deer, Pampa, Miami, Dawn, Hereford, Umbarger, Amarillo, Lake Marvin, Kingsmill, Dozier, Canadian, Keyes, Bootleg, Goodnight, Wellington, Samnorwood, Romero, Clarendon, Stratford, Gruver, Follett, Ware, Canyon, Wayside, Perryton, Dalhart, Washburn, and Briscoe 800 PM CDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph expected. For the Blowing Dust Advisory, visibility locally between one-quarter and one mile in blowing dust expected. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 11
161 WWUS74 KAMA 151045 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 545 AM CDT Sun Mar 15 2026 OKZ001>003-TXZ001>020-317-151900- /O.CON.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/ /O.CON.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Glazier, Canadian, Miami, Stratford, Buffalo Lake, Follett, Boise City, Keyes, Shamrock, Lora, Waka, Romero, Dalhart, Booker, Twitty, Amarillo, Wayside, Boys Ranch, Higgins, Borger, Skellytown, Guymon, Panhandle, Claude, Umbarger, Spearman, Dumas, Dawn, Channing, Wildorado, Lela, Lutie, Palo Duro Canyon State Park, Vega, Briscoe, Goodnight, Hartley, White Deer, Farnsworth, Four Way, Wellington, Dozier, Wolf Creek Park, Masterson, Washburn, Bushland, Pantex, Kingsmill, Pampa, Conlen, Forgan, Gruver, Canyon, Wheeler, Ware, Perryton, Hereford, Clarendon, Samnorwood, Bootleg, Beaver, Codman, and Lake Marvin 545 AM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph expected. For the Blowing Dust Advisory, visibility locally between one-quarter and one mile in blowing dust expected. * WHERE...The Texas and Oklahoma Panhandles. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAV
287 WWUS74 KAMA 151821 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 121 PM CDT Sun Mar 15 2026 OKZ001>003-TXZ001>020-317-160000- /O.CON.KAMA.HW.W.0003.000000T0000Z-260316T0000Z/ /O.CON.KAMA.DU.Y.0002.000000T0000Z-260316T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boys Ranch, Higgins, Forgan, Conlen, Four Way, Waka, Dozier, Washburn, Wolf Creek Park, Guymon, Samnorwood, Ware, Spearman, Glazier, Gruver, Channing, Lake Marvin, Borger, Romero, White Deer, Beaver, Canadian, Wildorado, Dawn, Shamrock, Wellington, Follett, Goodnight, Vega, Lutie, Boise City, Briscoe, Dalhart, Bushland, Panhandle, Farnsworth, Pantex, Palo Duro Canyon State Park, Keyes, Masterson, Clarendon, Hereford, Amarillo, Canyon, Booker, Pampa, Buffalo Lake, Kingsmill, Umbarger, Hartley, Wayside, Skellytown, Codman, Wheeler, Twitty, Perryton, Claude, Lora, Bootleg, Lela, Dumas, Stratford, and Miami 121 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 65 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. * WHERE...The Texas and Oklahoma Panhandles. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ward
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 14, 6:26 AM CDT, 5 hours 27 minutes earlier. Its key messages:
- Issued at 1150 PM CDT Fri Mar 13 2026
- Increasing potential for strong winds behind a cold front Sunday, with high probabilities of widespread wind gusts over 50 mph. These strong winds could cause elevated to critical fire weather conditions.
- Cold wind chills in the teens and single digits are forecast on Sunday night - Monday morning.
- Warm and drier conditions are expected to create elevated fire weather conditions today.
- Record highs could occur today and again late next week.
Area forecast discussion, Mar 14, 6:26 AM CDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
626 AM CDT Sat Mar 14 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1150 PM CDT Fri Mar 13 2026
- Increasing potential for strong winds behind a cold front
Sunday, with high probabilities of widespread wind gusts over 50
mph. These strong winds could cause elevated to critical fire
weather conditions.
- Cold wind chills in the teens and single digits are forecast on
Sunday night - Monday morning.
- Warm and drier conditions are expected to create elevated fire
weather conditions today.
- Record highs could occur today and again late next week.
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 1150 PM CDT Fri Mar 13 2026
Latest satellite and mesoanalysis observations depict a very dry air
mass over the High Plains being reinforced by stagnate northwest
flow aloft. This will promote warming temperatures this afternoon,
with highs in the 80s forecast across the Panhandles. The
highlight of this weekend's weather will unfortunately be about
high winds as well as fire weather on Sunday. The fire weather
threat will be discussed in more detail in the fire weather
portion of this discussion.
On Sunday, a high amplitude trough will strengthen as it digs atop
the Great Plains. On the trailing side of this feature, a stout
100kt 500mb jet streak will traverse over the Panhandles, helping to
pull a strong cold front with it. Rapid height rises behind the
front will generate a stiff north wind as it surges southward,
bringing sustained winds of 30-40 mph. Most model guidance show 40-
50 kt winds directly above the surface at 850mb, which should be
easily mixed down to the ground with the fronts arrival. Latest
trends from most datasets have focused 10-40% probabilities for 60+
mph wind gusts to the eastern half of the Panhandles where the
better jet dynamics are favored to be, but these high wind gusts
could still easily occur anywhere across the forecast area. Reduced
visibility due to blowing dust may occur as well, so keep an eye out
for that potential and use extra caution while driving.
Another consequence of this ridiculous wind will be the efficient
advection of colder air. Assuming an arrival of the front by Sunday
morning, high temperatures are progged to peak in the 40s and 50s
from north to south respectively. Sunday night into Monday morning
will be bitterly cold compared to mornings of late, when we can
expect lows in the teens and 20s (wind chill values likely in the
single digits and teens). A brief window of low chances for light
precipitation may exist initially behind the front Sunday morning
across the northern Panhandles, where pre-existing cooler
temperatures could lead to barely enough saturation to produce some
light rain/snow. However, forecast soundings hint that dry air
should win the day for most, and any precip that does fall would
have a hard time being measurable (10-20% POPs).
Harrel
&&
.LONG TERM...
(Monday through next Friday)
Issued at 1150 PM CDT Fri Mar 13 2026
Ensemble model data paints a dry picture for the High Plains of the
Texas and Oklahoma Panhandles as we push deeper into March.
Northwest flow aloft will be maintained by an anomalously strong
area of high pressure set to stubbornly build over the desert
southwest. Monday we'll have some cold front hangover with highs in
the 50s, but warm air will rapidly return through the rest of the
week. Tuesday should be the most pleasant day of weather with highs
in the 70s. As we enter mid-late next week, high pressure should
have built further east towards the region, kicking us further into
a summer-like warming trend. Current indications would potentially
place near record highs in the upper 80s & 90s over the Panhandles
Thu-Sat. Even if this level of heat doesn't come to fruition, signs
of moisture are nowhere to be found and drought conditions look to
worsen.
Harrel
&&
.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Sat Mar 14 2026
VFR conditions are expected through the next 24 hours. Winds will
be around 10-15 kts out of the southwest this afternoon, then turn
westerly and perhaps strengthen slightly. A cold front will move
in from the north later tonight. Winds will strengthen
significantly behind the cold front.
&&
.FIRE WEATHER...
Issued at 1150 PM CDT Fri Mar 13 2026
Warm and very dry conditions will create elevated to low-end
critical fire weather conditions for portions of the Panhandles this
afternoon. Highest RFTIs of 3-4 are forecast across the west-
northwest combined Panhandles where relative humidity values could
fall as low as 5-10% in the presence of 15-25 mph southwest winds.
Similarly dry air will exist elsewhere across the area, but lighter
winds are favored which would support mostly elevated fire weather.
Despite cooler temperatures, dry and very windy conditions will
promote critical fire weather across the Panhandles. Sustained north
winds of 30-40 mph with gusts of 50-60+ mph will combine with
minimum RH values of 10-20% to create RFTIs of 3-5 for much of the
combined Texas and Oklahoma Panhandles. Driest conditions are
forecast further west across the Panhandles, while stronger winds
are forecast further east. Regardless, the strong winds and gusts
will be the main proponent for promoting dangerous conditions for
potential fire spread Sunday afternoon.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CDT this evening for
TXZ001>003-006-007.
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ001>020-317.
High Wind Watch from Sunday morning through Sunday evening for
TXZ001>020-317.
OK...Red Flag Warning from noon today to 8 PM CDT this evening for
OKZ001>003.
Fire Weather Watch from Sunday morning through Sunday evening
for OKZ001>003.
High Wind Watch from Sunday morning through Sunday evening for
OKZ001>003.
&&
SHORT TERM...38
LONG TERM....38
AVIATION...52Hazardous weather outlook, Mar 14, 12:05 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1205 AM CDT Sat Mar 14 2026 OKZ001>003-TXZ001>020-317-141715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1205 AM CDT Sat Mar 14 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions along with record high temperatures are forecast for the Texas and Oklahoma Panhandles this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong winds are likely behind a cold front Sunday, with potential for gusts over 60 mph. These strong winds could cause elevated to critical fire weather conditions. Single digit wind chills will be possible across the northern Panhandles Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:53 AM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 31 hr |
| Mar 14, 12:11 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 33 hr |
Nearby
High Wind Warnings in Texas, 2026High Wind Warnings in Oklahoma, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.